Skip to Main content Skip to Navigation
New interface
Journal articles

On the discriminant scheme of homogeneous polynomials

Abstract : In this paper, the discriminant scheme of homogeneous polynomials is studied in two particular cases: the case of a single homogeneous polynomial and the case of a collection of n-1 homogeneous polynomials in n variables. In both situations, a normalized discriminant polynomial is defined over an arbitrary commutative ring of coefficients by means of the resultant theory. An extensive formalism for this discriminant is then developed, including many new properties and computational rules. Finally, it is shown that this discriminant polynomial is faithful to the geometry: it is a defining equation of the discriminant scheme over a general coefficient ring k, typically a domain, if 2 is not equal to 0 in k. The case where 2 is equal to 0 in k is also analyzed in detail.
Complete list of metadata

Cited literature [24 references]  Display  Hide  Download
Contributor : Laurent Busé Connect in order to contact the contributor
Submitted on : Tuesday, July 8, 2014 - 3:27:56 PM
Last modification on : Thursday, January 20, 2022 - 5:30:44 PM
Long-term archiving on: : Tuesday, April 11, 2017 - 10:36:38 AM


Files produced by the author(s)




Laurent Busé, Jean-Pierre Jouanolou. On the discriminant scheme of homogeneous polynomials. Mathematics in Computer Science, 2014, Special Issue in Computational Algebraic Geometry, 8 (2), pp.175-234. ⟨10.1007/s11786-014-0188-7⟩. ⟨hal-00747930v2⟩



Record views


Files downloads